I have ptosis in my left eye from Dysport. Since iopodine has been discontinued, what other options do I have?

Doctor Answers 5

Droopy eyelid?

This is a common complications of Dysport and Botox. An alpha adrenergic eyedrop is needed and there's a great many listed by the other physicians already. Best wishes,

Dr. Aldo


Scottsdale Plastic Surgeon
4.9 out of 5 stars 202 reviews

Eyelid Drooping after Dysport

The eyelid drooping will start to improve on its own in 4-6 weeks.  Alphagan P or generic brimonidine can be prescribed to help lift the eyelids 1-2 mm.  This may be enough to make you feel better.  These drops are by prescription by your provider.

Jean Keamy, MD
Westborough Ophthalmologist
5.0 out of 5 stars 8 reviews

Droopy eyelids following Dysport

Thank you for sharing your question. Apraclinidine can treat the drooping eyelid following Dysport or Botox injections. The pressure should be evaluated in your eyes if you are using this medication. There is no other treatment; however, the ptosis (drooping) will fully resolve in 4 months. I hope this helps.
Good luck,

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 144 reviews

Dysport and Results -- Ptosis, Will Take 3 Months To Resolve

Eyelid drooping can happen with botox/dysport/xeomin and I suggest you speak to your treating physician for treatment. This will resolve on its own in 3 months.  Eye drops are on the market and can be prescribed.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

Apraclonidine ophthalmic solution is available.

I recently published a paper on persistent ptosis after periocular botulinum toxin.  What we found it that the botulinum toxin needs to wear off enough for the iopodine can work.  Response to iopodine predicted that the ptosis would wear off in 4 to 6 weeks.  If you are not responding to Iopodine, this predicted that the ptosis could persist for longer than this.  In most cases, these longer periods were 3 to 4 months but one patient had persistent ptosis for 12 months.  Have you actually seen a physician regarding a prescription for Apraclonidine the generic for Iopodine?  Naphazoline, the active ingredient in Visine has a similar effect.  Consider getting an appropriate assessment of your ptosis.

Kenneth D. Steinsapir, MD
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.